Wondering why I am getting so many night sweats/hot flushes

Although I am feeling much better in so many ways since I have had my thyroxin increased and have been put on b12 supplements and injections, I am getting many night sweats and hot flushes during the day. I used to get a few but never anything like this. Would anyone have any idea why this is happening? I went through menopause over 12 years ago and do not think it can be related to that

8 Replies

oldestnewest
  • Are you taking your supplements 4 hours apart from your thyroid gland meds? When I was on levo alone, I was always getting hot flushes and night sweats which also disturbs your sleep but for some they might fade away.

  • Thanks Shaws, am taking the supplements at about 9.00 in the morning and the thyroid meds at night as my Dr. prescribed

  • i too get constant sweats..feel like i am in a sauna day and night...my doc says its my thyroid and has been tweaking my meds but not been able to stop them yet...so debilitating...grrrr

  • Thanks kizzy 12 . Perhaps I have not been on the higher dose of thyroxine for long enough. It is the pits hey?

  • Hi, im interested to read this as I am getting terrible sweats and hot flushes at night. I was put on a small dose of thyroxine and it helped most symptoms but not this. GP has taken me off again as she isn't convinced im Hypo cos of my "borderline" results... but seeing an endo next month. I am on HRT and they all so tested my hormone levels as I hd a full hysterectomy 6 years ago. these were low, so she upped my patch. think im a tad better, but not much. still getting the dreadful sweats (plus the original symptoms I had back in November!) its difficult to know if its hormones or thyroid I guess.... did you take any HRT?? x

  • Hi Joannec 123. I have never taken the actual HRT pills, they were not available in this country when I went through menopause. I was put on a contraceptive pill which helped a lot. MY Doc told not to take take them when I went on to thyroxine but I might just try them again and see if they help . It is so awful when one is out or something and you feel that heat starting in your body , just waiting for the sweating to start

  • Yes, it is horrible. I drive for a living and I am forever opening and closing the car windows and putting the heating up and down!! layers of clothing are good at the moment too! its odd coz my hands are always cold (which I think is a Hypo symptom anyway) I cant work out if its the thyroid or the hormone problem still. Maybe you could try the pills again and see if it helps or what about seeing another GP and suggesting you have a hormone level test and then maybe proper HRT...?

    They never tested my hormone levels until 2 months ago, just assumed my levels were ok!! and I was peri-menopausal which isn't good at only 44. need it for bones etc... how old are you? if u don't mind me asking :-)

  • Hi, I am 63 . I will ask my GP about the pills for flushes again. Really dont want to change him, he is the first one who has helped me and listened to me. The meds he put me on have really helped me, I am very grateful to him.Do you drive passengers around?

You may also like...